Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Having stomach pain, diarrhea, burning burps and vomiting. Any suggestion?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
little over a week ago I went to the er for stomach pains, they didn't find anything. I then went to a different er this week for dirrahea none stop they didn't find anything, now I'm have a burning stomach pains along with diarrhea, burning burps, and vomit that also burns, and one lymph node in my jaw line kind towards the bend. any ideals what this is. I'm a truck driver and yes I eat a lot of microwave pastas, macnchesse, and fast food, drink a lot of soda too and also smoke.
Posted Fri, 1 Nov 2013 in Abdominal Pain
Answered by Dr. M Y Shareef 2 hours later
Brief Answer:
Have to be investigated

Detailed Answer:
Hi XXXX! Good morning. I am Dr Shareef, a general surgeon answering your query.

With your history of frequent eating from outside specially the fast food, the first thing that comes to my mind is that you may be intolerant to some of the components of the food you eat. An example is a gluten induced enteropathy and lactose intolerance. There may not be any physical findings on clinical examination, but they are diagnosed by detection of antibodies to gluten in various kind of tests performed. The best way is to see by yourself if any particular kind of food precipitates your symptoms. Gluten enteropathy is not very uncommon, but is under diagnosed due to lack of suspicion of the disease. This problem may be confirmed by the endoscopic biopsy of intestinal mucosa.

If I were your treating doctor, I would also go for a routine stool test for ova and cyst as you might have acquired an intestinal infection by eating from outside. A course of appropriate antibiotic would relieve you of your problem.

If intestinal infection is excluded, I would go for an ultrasound of the abdomen followed by the endoscopy of the intestines as stated to above, to rule out very many intestinal disorders giving rise to similar symptoms. I do not want to confuse you by giving you the details of each.

Till then, I would advise you for a proton pump inhibitor, and a probiotic drug to control the diarrhea and an anti emetic for controlling the nausea.

The most important amongst all is the prevention of such problem. For this, you need some life style modifications like daily routine exercises depending on your medical fitness, and avoiding so far as possible eating from outside. You should carry your food from home, which should include plenty of roughage, and enough liquids.

I hope I have answered your query upto the extent that you can now discuss with your family physician/ER on this, and get yourself investigated accordingly for further management. If you have got any other doubt, please do not hesitate to ask.

Thank you for using XXXXXXX for your health query. Good luck. Dr Shareef.
Above answer was peer-reviewed by
Follow-up: Having stomach pain, diarrhea, burning burps and vomiting. Any suggestion? 12 minutes later
would metronidazole cause the burning feeling in my stomach, and when I vomit
Answered by Dr. M Y Shareef 36 minutes later
Brief Answer:
Yes, it could.

Detailed Answer:
Hi XXXX! Good afternoon.Thanks for a fast response.

Yes. Metronidazole can cause nausea and vomiting in some who are not tolerant to this drug specially so in ladies. This drug if taken in empty stomach can also cause gastritis, resulting in burning feeling in the stomach. But it is a common drug fora condition known as amebiasis which is not uncommonly seen specially in those who eat frequently from outside.

So as I told you earlier also, prevention is the best cure, and so try to avoid eating from outside.

Wishing you an early recovery. Dr Shareef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor